Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 29, 2013, 8:12 PM CDT for La Salle County, McMullen County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 29, 2013, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties La Salle County, TX, McMullen County, TX
The radar
The Austin/San Antonio radar (KEWX), 147 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:20 PM CDT | HAIL 1 | 13 N Fowlerton, TX | REPORTED ON FM 1582 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
591
WFUS54 KCRP 300112
TORCRP
TXC283-311-300200-
/O.NEW.KCRP.TO.W.0007.130430T0112Z-130430T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
812 PM CDT MON APR 29 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LA SALLE COUNTY IN SOUTH TEXAS...
NORTHWESTERN MCMULLEN COUNTY IN SOUTH TEXAS...
* UNTIL 900 PM CDT
* AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11
MILES NORTHWEST OF ZELLA...OR 14 MILES EAST OF DILLEY...MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ZELLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 2864 9879 2865 9879 2854 9867 2839 9889
2865 9907 2865 9906 2865 9881
TIME...MOT...LOC 0112Z 323DEG 9KT 2865 9894
$$
RG1 follow-up statement
138
WWUS54 KCRP 300151
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
851 PM CDT MON APR 29 2013
TXC283-311-300201-
/O.EXP.KCRP.TO.W.0007.000000T0000Z-130430T0200Z/
LA SALLE-MCMULLEN-
851 PM CDT MON APR 29 2013
...THE TORNADO WARNING FOR NORTHWESTERN MCMULLEN AND NORTHEASTERN LA
SALLE COUNTIES WILL EXPIRE AT 900 PM CDT...
* LOCATIONS IMPACTED INCLUDE...
ZELLA...
LAT...LON 2864 9879 2865 9879 2854 9867 2839 9889
2865 9907 2865 9906 2865 9881
TIME...MOT...LOC 0151Z 323DEG 9KT 2857 9888
$$
RGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 3:51 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 29, 3:51 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 351 PM CDT MON APR 29 2013 .SHORT TERM (TONIGHT THROUGH TUESDAY)...ISOLATED TO SCATTERED THUNDERSTORMS ONGOING THIS AFTERNOON ACROSS SOUTH TEXAS. A FEW STRONG TO SEVERE STORMS ARE STILL POSSIBLE THROUGH SUNSET. MID AND UPPER LEVEL VORTICITY MAXIMUM IN THE BASE OF THE TROUGH HAS ROTATED INTO SOUTH TEXAS AND...ALONG WITH A MOIST AND UNCAPPED ENVIRONMENT...IS ASSISTING WITH CONVECTIVE DEVELOPMENT. SHOULD SEE A GRADUAL DECREASE IN COVERAGE OF STORMS TOWARDS SUNSET WITH LOSS OF DIURNAL HEATING. WITH THE VORT MAX SHEARED OVER THE AREA...AN ISOLATED THREAT FOR SHOWERS AND STORMS WILL CONTINUE OVERNIGHT ACROSS THE MORE UNSTABLE MARINE AREAS...POSSIBLY WORKING INTO THE COASTAL BEND. THE MID AND UPPER LEVEL LOW PULLS AWAY TOWARDS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA TUESDAY MORNING WITH DRIER AND SUBSIDENT CONDITIONS WORKING INTO THE CENTRAL AND WESTERN AREAS OF THE CRP CWA. THERE IS STILL A SPOKE OF PVA FROM CORPUS CHRISTI NORTHEAST TO VICTORIA TUESDAY MORNING...AND MARGINAL POOL OF MOISTURE...ENOUGH TO WARRANT AN ISOLATED MENTION OF SHOWERS AND STORMS. WARMER CONDITIONS ACROSS MOST OF THE AREA TOMORROW. && .LONG-TERM (TUESDAY NIGHT THROUGH MONDAY)...DRYING WILL OCCUR AS UPPER RIDGING SLIDES IN FROM THE WEST EARLY IN THE EXTENDED. MOIST CONDITIONS AT THE SURFACE WITH DRIER AIR ALOFT TO CONTINUE TO SUPPORT PATCHY FOG EARLY WEDNESDAY MORNING. H85 TEMPERATURES WARM FURTHER...WITH WARMER CONDITIONS AT THE SURFACE. GENERAL MID TO UPPER 80S...WITH LOW 90S OVER THE WESTERN BRUSH COUNTRY UNDER PARTLY CLOUDY SKIES. NEXT FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH THURSDAY AS AN UPPER LONGWAVE TROUGH DIGS THROUGH CENTRAL PLAINS. TIMING HAS BEEN QUITE CONSISTENT MOVING THROUGH THE NORTHWESTERN CWA DURING THE MID-LATE MORNING HOURS...AND EXISTING THE COAST IN THE AFTERNOON. WITH THE NORTHWEST FLOW ALOFT...THE FRONT SHOULD MOVE QUICKLY THROUGH WITH GUSTY NORTHERLY WINDS BEHIND THE FRONT. MOISTURE INCREASES RIGHT AHEAD OF THE FRONT...AND WITH LIGHT AND VARIABLE WINDS...COULD SEE PATCHY TO AREAS OF FOG DEVELOPING PRIOR TO THE FRONTAL PASSAGE. ALSO...INCREASED POPS TO CHANCE CATEGORY...MAINLY ALONG THE FRONT WHERE MOISTURE CONVERGENCE WOULD BE THE GREATEST GIVEN PWATS NEAR 1.4 INCHES. DRIER AND MUCH COOLER AIR WILL FILTER IN...WITH COOL NIGHTS IN STORE FOR THURSDAY NIGHT AND THE COOLEST OF NIGHTS FRIDAY NIGHT DIPPING INTO THE MID 40S ACROSS MUCH OF THE INLAND AREAS. A GRADUAL WARMING TREND WILL BE IN STORE FOR THE WEEKEND AS ONSHORE FLOW REDEVELOPS SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 66 86 69 86 69 / 20 20 10 10 10 VICTORIA 65 83 64 84 65 / 20 20 10 10 10 LAREDO 69 91 71 93 71 / 20 10 10 10 10 ALICE 65 87 67 88 68 / 20 10 10 10 10 ROCKPORT 68 80 69 81 69 / 20 20 10 10 10 COTULLA 64 88 67 91 67 / 20 10 10 10 20 KINGSVILLE 66 87 69 87 69 / 20 10 10 10 10 NAVY CORPUS 69 81 70 82 70 / 20 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, Apr 29, 2:12 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 212 PM CDT MON APR 29 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 212 PM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTH TEXAS. A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. SHOWERS AND STORMS SHOULD DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY AND WILL BRING ISOLATED THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE COASTAL AND NEARSHORE WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BY THURSDAY AFTERNOON THROUGH FRIDAY MORNING. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP THURSDAY AFTERNOON IN THE WAKE OF THE COLD FRONT AND AGAIN FRIDAY AFTERNOON DUE TO MUCH DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO FORWARD REPORTS TO THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI. JR
In the hours before
Special weather statement, Apr 29, 4:03 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 403 PM CDT MON APR 29 2013 TXZ231-292130- LIVE OAK- 403 PM CDT MON APR 29 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEORGE WEST...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES NORTHWEST OF RIVER CREEK ACRES BY 415 PM CDT. 6 MILES SOUTHEAST OF OAKVILLE BY 430 PM CDT. PEOPLE IN CENTRAL LIVE OAK COUNTY...INCLUDING THE CITIES OF GEORGE WEST AND RIVER CREEK ACRES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS EXPECTED WITH THIS STORM. RG
Special weather statement, Apr 29, 4:09 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 409 PM CDT MON APR 29 2013 TXZ231-292145- LIVE OAK- 409 PM CDT MON APR 29 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY... AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITSETT...OR 9 MILES SOUTH OF CAMPBELLTON...MOVING NORTH AT 30 MPH. PEOPLE IN NORTHWESTERN LIVE OAK COUNTY...INCLUDING THE CITIES OF WHITSETT AND ESSEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS EXPECTED WITH THIS STORM. RG
Special weather statement, Apr 29, 4:33 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 433 PM CDT MON APR 29 2013 TXZ243-292200- NUECES- 433 PM CDT MON APR 29 2013 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGS CROSSING GOLF COURSE...OR 6 MILES SOUTH OF CORPUS CHRISTI...MOVING EAST AT 20 MPH. PEOPLE IN CENTRAL NUECES COUNTY...INCLUDING THE CITIES OF NAVAL AIR STATION CABANISS FIELD...KINGS CROSSING GOLF COURSE...CORPUS CHRISTI COUNTRY CLUB...CHRISTUS SPOHN HOSPITAL SOUTH...BAY AREA MEDICAL CENTER...WALDRON FIELD...TEXAS A AND M UNIVERSITY CORPUS CHRISTI AND FLOUR BLUFF...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS EXPECTED WITH THIS STORM. RG
Local storm report, Apr 29, 4:45 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 3 NNE WHITSETT 28.66N 98.26W
04/29/2013 1.00 INCH LIVE OAK TX CO-OP OBSERVER
COOP OBSERVER REPORTED QUARTER SIZE HAIL AROUND 410 PM.
&&
IBLAYLOCLocal storm report, Apr 29, 4:53 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 S GEORGE WEST 28.31N 98.12W
04/29/2013 LIVE OAK TX CO-OP OBSERVER
COOP OBSERVER REPORTED MULTIPLE DOWNED TREE LIMBS AT 430
PM CST.
&&
IBLAYLOCSpecial weather statement, Apr 29, 5:27 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 PM CDT MON APR 29 2013 TXZ233-292315- GOLIAD- 527 PM CDT MON APR 29 2013 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BERCLAIR...OR 15 MILES EAST OF BEEVILLE...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:07 PM CDT | Tornado Warning | CRP | Bee, Refugio | 38 min |
| Apr 29, 7:10 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 65 min |
| Apr 29, 7:25 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio | 50 min |
| Apr 29, 8:16 PM CDT | Special Marine Warning | CRP | 89 min | |
| Apr 29, 9:06 PM CDT | Tornado Warning | CRP | Nueces | 39 min |
| Apr 29, 9:09 PM CDT | Special Marine Warning | CRP | 96 min | |
| Apr 29, 10:18 PM CDT | Special Marine Warning | CRP | 57 min | |
| Apr 29, 10:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 49 min |
| Apr 29, 11:20 PM CDT | Special Marine Warning | CRP | 55 min | |
| Apr 29, 11:35 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 55 min |
| Apr 29, 11:52 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak | 53 min |
| Apr 30, 12:25 AM CDT | Special Marine Warning | CRP | 95 min | |
| Apr 30, 8:27 AM CDT | Fire Weather Watch | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 20 hr |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.